Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 13, 2008, 8:27 PM CDT for Glasscock County, Howard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 13, 2008, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Glasscock County, TX, Howard County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3710 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 140127
FFWMAF
TXC173-227-140430-
/O.NEW.KMAF.FF.W.0008.080614T0127Z-080614T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
827 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HOWARD COUNTY IN WEST TEXAS...
NORTHEASTERN GLASSCOCK COUNTY IN WEST TEXAS...
* UNTIL 1130 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING FLASH
FLOODING.
* THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...INTERSTATE 20 EAST OF BIG SPRING...COAHOMA...GARDEN CITY
...FARM TO MARKET ROAD 33 NORTH OF GARDEN CITY.
FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.
LAT...LON 3239 10143 3239 10122 3220 10118 3210 10119
3210 10127 3194 10128 3180 10128 3189 10161
TIME...MOT...LOC 0124Z 180DEG 0KT 3230 10132
$$1 follow-up statement
000
WGUS74 KMAF 140229
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 PM CDT FRI JUN 13 2008
TXC173-227-140430-
/O.CON.KMAF.FF.W.0008.000000T0000Z-080614T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-GLASSCOCK-
929 PM CDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHEASTERN GLASSCOCK AND SOUTHEASTERN HOWARD COUNTIES...
AT 920 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN GLASSCOCK COUNTY
REPORTED FLOODING ONGOING 3 MILES NORTH OF GARDEN CITY ALONG FARM
TO MARKET ROAD 33. THE SHERIFFS OFFICE IN HOWARD COUNTY REPORTED
FLOODING ALONG FARM TO MARKET 821 BETWEEN FORSAN AND COAHOMA.
AT 920 PM CDT DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE WARNED AREA. ADDITIONAL FLOODING
IS LIKELY.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3239 10143 3239 10122 3220 10118 3210 10119
3210 10127 3194 10128 3180 10128 3189 10161
TIME...MOT...LOC 0223Z 180DEG 0KT 3230 10132
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:09 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 6:09 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT FRI JUN 13 2008 .AVIATION... SCATTERED CONVECTION...SOME SEVERE...DEVELOPING ALONG A DECAYING COLD FRONT FROM KBPG SOUTHWEST THROUGH KMAF TO KFST. EXPECT MVFR VISIBILITIES IN TSRA WITH DOWNBURST WIND GUSTS OVER 50 KNOTS. CONDITIONS SHOULD IMPROVE AFTER 14/03Z WITH CONVECTION DISSIPATING AND VFR CONDITIONS PREVAILING. SOUTHERLY WINDS WILL INCREASE AGAIN LATE TONIGHT INTO THE 15 TO 25 KNOT RANGE ACROSS KMAF AND KFST TERMINALS...THEN DECREASE A BIT AFTER DAYBREAK SATURDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Jun 13, 1:49 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT FRI JUN 13 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 149 PM CDT FRI JUN 13 2008 /1249 PM MDT FRI JUN 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS GENERALLY EAST OF A PRESIDIO TEXAS TO HOBBS NEW MEXICO LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 5:35 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 PM CDT FRI JUN 13 2008 TXZ062-132300- MIDLAND- 535 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL MIDLAND COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER SOUTH CENTRAL MIDLAND COUNTY NEAR THE INTERSECTION OF FARM TO MARKET ROAD 1787 AND STATE HIGHWAY 349. THE STORM WAS NEARLY STATIONARY. PEOPLE IN SOUTH CENTRAL MIDLAND COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 5:55 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT FRI JUN 13 2008 TXZ047-048-052-053-132330- SCURRY-BORDEN-HOWARD-MITCHELL- 555 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN HOWARD...SOUTHEASTERN BORDEN...SOUTHWESTERN SCURRY AND WESTERN MITCHELL COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED JUST EAST OF BIG SPRING AT 555 PM CDT...MOVING EAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED 13 MILES NORTH OF BIG SPRING...OR JUST EAST OF LUTHER...AND 13 MILES SOUTHEAST OF BIG SPRING. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 13, 6:48 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT FRI JUN 13 2008 TXZ069-140015- UPTON- 648 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL UPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL UPTON COUNTY ALONG STATE HIGHWAY 349...15 MILES NORTH OF RANKIN AT 648 PM CDT... MOVING SOUTHEAST AT 6 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTH CENTRAL UPTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 7:10 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 710 PM CDT FRI JUN 13 2008 TXZ063-140045- GLASSCOCK- 710 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF GARDEN CITY NEAR STATE HIGHWAY 158. ANOTHER STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF GARDEN CITY OVER OPEN COUNTRY AT 710 PM CDT. BOTH STORMS WERE MOVING TO THE SOUTHEAST AT 10 MPH. PEOPLE IN NORTHERN GLASSCOCK COUNTY...INCLUDING THE CITY OF GARDEN CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 65 min |
| Jun 13, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 61 min |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 45 min |
| Jun 13, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 41 min |
| Jun 13, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 64 min |
| Jun 13, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 47 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 65 min |
| Jun 13, 10:24 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 21 min |
| Jun 13, 10:37 PM CDT | Flash Flood Warning | MAF | Midland | 82 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.